MAUDE Adverse Event Report: INTEGRA LIFESCIENCES SWITZERLAND SAR VENT RES TR RICKHAM LG BA; RESERVOIRS

INTEGRA LIFESCIENCES SWITZERLAND SAR VENT RES TR RICKHAM LG BA; RESERVOIRS
Model Number 821621
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 01/07/2022
Type of Reportable Event Serious Injury
Event or Problem Description
Medwatch (b)(4).Case study report (bmrn) referring to a 7 year-old male subject.An investigator reported this case from the biomarin sponsored study, cerliponase alfa observational study.The subject's past medical history included: lip ulceration and covid-19.The subject's concurrent conditions included: neuronal ceroid lipofuscinosis, autism spectrum disorder, dysarthria, wheelchair user, heart rate irregular, seizure, and discomfort.No allergies were reported.Concomitant medication included: ondansetron, lidocaine, valproate.On (b)(6) 2019, the subject underwent implantation of an intracerebral ventriculostomy (icv) set (codman & shurtleff, inc-rickham; model 82-1623) (lot, catalog, serial, and udi numbers not reported).On (b)(6) 2019, the subject initiated treatment with brineura (300 milligram, qow, icv).The lot number for brineura was l241207.The most recent dose was administered on (b)(6) 2022.On (b)(6) 2022 at 9:43, the subject experienced a grade 1 device related infection (device related infection) with a positive csf result that was confirmed on (b)(6) 2022.The csf culture on (b)(6) 2022 revealed few white blood cells and no organisms were seen; however, on (b)(6) 2022, the results revealed rare gram positive rods - in thioglycolate broth only.No treatment for the event was reported.No action was taken with brineura due to the event.The outcome of the event was reported as recovering/resolving.Biomarin pharmaceutical has assessed the event as medically significant.The investigator assessed the event of device related infection as not related to treatment with brineura.According to the investigator, other etiological factors included the device.Additional information received on 27-jan-2022: the csf obtained on (b)(6) 2022 was confirmed negative.However, the wbc cell count was 995 (units not reported) reference range 0-5 and the total protein was 139 (units not reported) reference range 12-60, which were both abnormal and considered clinically significant.The subject was admitted to the hospital for treatment with intrathecal vancomycin and monitoring of his health condition after his injection of brineura.The serious criteria of the event was updated by the investigator from medically significant to hospitalization.The investigator updated the outcome of the event from recovering/resolving to recovered/resolved on (b)(6) 2022 at 09:56.The subject was discharged on (b)(6) 2022 without other issues.An additional csf obtained on (b)(6) 2022 was negative.The wbc cell count was 774 (units not reported) reference range 0-5 and was considered abnormal, which was clinically significant.Additional information received on 08-feb-2022: the outcome date of the event was updated by the investigator from (b)(6) 2022 at 9:56 to (b)(6) 2022.Additional information received on 18-apr-2022: the outcome date of the event was updated by the investigator from 23-jan-2022 to 04-feb-2022.Additional information received on 25-jul-2022: the subject's concomitant medications additionally included: calcium gluconate/magnesium carbonate/potassium chloride/sodium chloride, diazepam, sodium chloride.Additional information received on 18-nov-2022: the subject's past medical history included: covid-19.The subject's concurrent conditions included: covid-19.The first dose of the study date was updated from 17-may-2019 to 21-aug-2020.The severity of the event was updated by the investigator from grade 1 to grade 3.Case comment: the patient experienced device related infection, which is a known complication of icv device use.The causality of event is assessed as not related to brineura.
 
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
The rickham reservoir (id 821623) was not returned for evaluation and lot number information has not been provided; therefore, an evaluation of the device could not be performed, and device history record (dhr) could not be reviewed.The root cause(s) of the reported issue could not be determined.If additional relevant information becomes available in the future, this complaint will be reopened, and the respective evaluation performed.Trends will be monitored for this and similar issues.At present, we consider this complaint to be closed.

Brand Name
VENT RES TR RICKHAM LG BA
Common Device Name
RESERVOIRS
Manufacturer (Section D)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
rue girardet 29
le locle
SZ 
Manufacturer (Section G)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
ch-2400
le locle
SZ  
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key15971901
Report Number3013886523-2022-00568
Device Sequence Number6258323
Product Code JXG
UDI-Device Identifier10381780517771
UDI-Public10381780517771
Combination Product (Y/N)N
PMA/510(K) Number
K102961
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number821621
Device Catalogue Number821623
Device Lot NumberL241207
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/22/2022
Supplement Date Received by Manufacturer04/17/2023
Initial Report FDA Received Date12/13/2022
Supplement Report FDA Received Date04/27/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ACETAMINOPHEN (ONGOING); CLOBAZAM (ONGOING); DEPAKOTE (09/2018 TO UNKNOWN DATE); DIASTAT ACUDIAL (DIAZEPAM) (ONGOING); LIDOCAINE (ONGOING); MIRALAX (MACROGOL 3350) (ONGOING); ONDANSETRON (ONGOING); SODIUM CHLORIDE (TO UNK DATE); TOPIRAMATE (ONGOING); VALTOCO (DIAZEPAM) (TO UNK DATE); ZONEGRAN (ZONISAMIDE); ZONEGRAN (ZONISAMIDE) (ONGOING); ZYRTEC (ONGOING)
Patient Age7 YR
Patient SexMale